Alert archive / Florida / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Melbourne, FL

February 18, 20156 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Feb 18, 2015, 2:29 AM EST for 6 counties in Florida. It took effect at Feb 19, 2015, 1:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 2:29 AM EST (07:29 UTC)
In effect from
Feb 19, 2015, 1:00 AM EST
Expired
Feb 19, 2015, 11:00 AM EST
In force
10 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -245 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-245 m²/s²
0-3 km storm-relative helicity
-110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS42 KMLB 180729
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
229 AM EST WED FEB 18 2015

FLZ041-044>047-053-054-058-059-064-141-144-147-191600-
/O.NEW.KMLB.WC.Y.0002.150219T0600Z-150219T1600Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...DELTONA...DE LAND...LEESBURG...EUSTIS...
LADY LAKE...TAVARES...MOUNT DORA...THE VILLAGES...ORLANDO...
ALTAMONTE SPRINGS...SANFORD...WINTER SPRINGS...OVIEDO...
CASSELBERRY...LONGWOOD...GOLDENROD...PALM BAY...MELBOURNE...
ROCKLEDGE...KISSIMMEE...YEEHAW JUNCTION...VERO BEACH SOUTH...
VERO BEACH...GIFFORD...OKEECHOBEE...TAYLOR CREEK...FORT PIERCE...
LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...INDIANTOWN...DAYTONA BEACH...PORT ORANGE...
ORMOND BEACH...EDGEWATER...CLERMONT...MINNEOLA...MASCOTTE...
GROVELAND...TITUSVILLE...COCOA
229 AM EST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY. 

THE COLDEST AIR OF THE WINTER SEASON WILL BE PLUNGING SOUTHWARD
INTO THE REGION WEDNESDAY NIGHT. QUICKLY FALLING TEMPERATURES
INTO THE 30S COMBINED WITH WINDS OF AT LEAST 10 TO 15 MPH WILL
PRODUCE WIND CHILL READINGS OF 25 TO 30 DEGREES BY DAYBREAK
THURSDAY ACROSS MUCH OF EAST CENTRAL FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE
OUTDOORS...MAKE SURE YOU COVER EXPOSED AREAS...INCLUDING THE USE
OF A HAT AND GLOVES.

&&

$$

JP
1 follow-up statement
130 
WWUS42 KMLB 191608
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1108 AM EST THU FEB 19 2015


FLZ041-044>047-053-054-058-059-064-141-144-147-191715-
/O.EXP.KMLB.WC.Y.0002.000000T0000Z-150219T1600Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...DELTONA...DE LAND...LEESBURG...EUSTIS...
LADY LAKE...TAVARES...MOUNT DORA...THE VILLAGES...ORLANDO...
ALTAMONTE SPRINGS...SANFORD...WINTER SPRINGS...OVIEDO...
CASSELBERRY...LONGWOOD...GOLDENROD...PALM BAY...MELBOURNE...
ROCKLEDGE...KISSIMMEE...YEEHAW JUNCTION...VERO BEACH SOUTH...
VERO BEACH...GIFFORD...OKEECHOBEE...TAYLOR CREEK...FORT PIERCE...
LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...INDIANTOWN...DAYTONA BEACH...PORT ORANGE...
ORMOND BEACH...EDGEWATER...CLERMONT...MINNEOLA...MASCOTTE...
GROVELAND...TITUSVILLE...COCOA
1108 AM EST THU FEB 19 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

WIND CHILL WILL CONTINUE TO BE A FACTOR THIS AFTERNOON WITH
TEMPERATURES 20 DEGREES BELOW NORMAL AND GUSTY NORTHWEST WINDS.
BUT WIND CHILL TEMPERATURES WILL BE ABOVE THE ADVISORY THRESHOLD
OF 35 FOR MOST AREAS. 

$$

KELLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 10:02 PM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Feb 17, 10:02 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1002 PM EST TUE FEB 17 2015

.UPDATE...A RATHER SHALLOW FRONT CONTINUES TO PRESS THROUGH THE
SOUTHERN PORTION OF OUR FORECAST AREA. LITTLE MORE THAN SOME
SHOWERS REMAIN WITH THE BOUNDARY...AND IT IS EFFECTIVELY JUST A
WIND SHIFT NOW. OVERRUNNING BEHIND THE BOUNDARY ALONG WITH AMPLE
UPPER LEVEL SUPPORT (IN THE FORM OF A STRONG JET AND WAVES OF
MID-LEVEL ENERGY PASSING OVERHEAD) WILL CONTINUE TO PRODUCE
WIDESPREAD LIGHT SHOWERS THROUGH THE EVENING. RAINFALL TOTALS ARE
NOT EXPECTED TO BE IMPRESSIVE...WITH A GENERAL ONE-TENTH TO TWO-TENTHS
OF RAIN EXPECTED THROUGH SUNRISE.

COLD AND DRY AIR ADVECTION IS JUST NOW GETTING GOING ACROSS NORTH
FLORIDA AND WILL SLOWLY ENCROACH UPON OUR AREA LATER TONIGHT.
EXPECT DRYING TO COMMENCE ONCE THE SURFACE AND MID LEVEL TROUGH
AXIS SWING THROUGH THE AREA OVERNIGHT. EXPECT RAIN CHANCES TO END
FOR MOST SITES BEFORE SUNRISE WEDNESDAY.

&&

.AVIATION...MVFR CEILINGS EXPECTED FOR MOST OF THE TERMINALS
THROUGH THE OVERNIGHT WITH OCCASIONAL IFR POSSIBLE. CEILINGS
EXPECTED TO LIFT QUICKLY FROM NORTH TO SOUTH AROUND SUNRISE
TOMORROW MORNING. WINDS BEHIND THE SHALLOW FRONT HAVE BEEN A BIT
CHAOTIC ALONG THE COAST...HOWEVER..GENERAL LIGHT WEST FLOW IS
EXPECTED OVERNIGHT BEFORE BREEZY NORTHWEST WINDS KICK IN AFTER
SUNRISE TOMORROW.

&&

.MARINE...A FRONT WILL CONTINUE TO MOVE SOUTH OF THE
AREA...LEADING TO INCREASING NORTHWEST WINDS OVERNIGHT. NORTHWEST
WINDS BETWEEN 20 TO 25 KNOTS ARE EXPECTED...INITIALLY
OFFSHORE...THEN EVENTUALLY ACROSS ALL COASTAL WATERS...BY
WEDNESDAY MORNING.

PREVIOUS DISCUSSION...THU-FRI...MIDWEEK MARKED BY HAZARDOUS WIND
AND SEA CONDITIONS OVER ALL THE WATERS IN THE LEE OF THE NEXT
PASSING FRONT AND STRONG POST FRONTAL GRADIENT WINDS. SMALL CRAFT
ADVISORY CONDITIONS REMAIN THRU THU AFTERNOON DUE TO PERSISTING
WINDS AND SLOW TO DIMINISH SEAS. SOME IMPROVEMENT IN SEAS CAN BE
EXPECTED BY FRI...ESPECIALLY FOR NEARSHORE WATERS WHERE CAUTIONARY
CONDITIONS WILL REPLACE THE ADVISORY. IMPROVEMENTS IN MARINE
CONDITIONS WILL ADVANCE SEAWARD WITH TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  46  59  32  51 /  80  10   0   0
MCO  50  59  35  55 /  80  10   0   0
MLB  52  62  35  56 /  80  20   0   0
VRB  54  63  35  57 /  80  20   0   0
LEE  47  58  36  53 /  80  10   0   0
SFB  49  59  33  53 /  80  10   0   0
ORL  51  59  36  54 /  80  10   0   0
FPR  55  64  35  59 /  80  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM WEDNESDAY TO 4 PM EST
     THURSDAY FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-
     20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-
     BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EST WEDNESDAY FOR
     FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

     SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 4 PM EST THURSDAY
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

FORECAST/AVIATION...ULRICH
RADAR/IMPACT WEATHER...LASCODY
Hazardous weather outlook, Feb 17, 8:30 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EST TUE FEB 17 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-181000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
830 PM EST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT TONIGHT. WINDS
BEHIND THE FRONT WILL INCREASE OUT OF THE NORTHWEST TO 20 TO 25
KNOTS EARLY WEDNESDAY MORNING. SEAS WILL BUILD TO 5 TO 7 FEET WELL
OFFSHORE. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FOR THE
COASTAL WATERS BEYOND 20 NAUTICAL MILES. FOR THE NEARSHORE WATERS,
OUT TO 20 NAUTICAL MILES, A SMALL CRAFT ADVISORY FOR WINDS GOES INTO
EFFECT EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A STRONG COLD FRONT PASSING ON WEDNESDAY WILL BRING MUCH COLDER AIR
INTO THE REGION BEGINNING WEDNESDAY NIGHT. TEMPERATURES FALLING INTO
THE 30S COMBINED WITH WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL
TEMPERATURES IN THE MID TO UPPER 20S TOWARD DAYBREAK THURSDAY
MORNING. A FEW PLACES AWAY FROM THE COAST MAY APPROACH FREEZING JUST
BEFORE SUNRISE THURSDAY MORNING.

THE COLDEST READINGS OF THIS WINTER SO FAR ARE ANTICIPATED THURSDAY
NIGHT. TEMPERATURES AT OR BELOW FREEZING ARE FORECAST TO OCCUR FOR
MOST PLACES AWAY FROM THE IMMEDIATE COASTLINE. A LIGHT NORTH TO
NORTHWEST WIND WILL KEEP WIND CHILLS IN THE MID 20S TO LOW 30S
EARLY FRIDAY MORNING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED OVER ALL
OF THE ATLANTIC WATERS DURING WEDNESDAY AND THURSDAY WITH SOME
IMPROVEMENT BEGINNING IN THE WIND AND SEA STATE ON FRIDAY.

VERY LOW RELATIVE HUMIDITY CONDITIONS ESPECIALLY ON THURSDAY
AFTERNOON COMBINED WITH BREEZY TO WINDY CONDITIONS WILL LEAD TO
A HIGH SPREAD POTENTIAL FOR WILDFIRES IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/PENDERGRAST
UPDATE/ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:32 PM ESTSmall Craft AdvisoryMLB59 hr
Feb 17, 7:32 PM ESTSmall Craft Advisory for WindsMLB32 hr
Feb 18, 2:22 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Feb 18, 2:41 AM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Feb 18, 2:41 AM ESTFreeze WarningMLBLake, Volusia29 hr

Nearby

Wind Chill Advisories in Florida, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.